Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 278, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2000, 11:40 AM CDT for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 2000, 11:40 AM CDT (16:40 UTC)
- Expired
- Aug 5, 2000, 12:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 12:00 PM CDT | Thunderstorm Wind 50 E | Thomasville, TN | Public report of trees down on I-24 exit #19 near the Robertson county line. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051642 SVRBNA TNC021-043-125-051715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1140 AM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ASHLAND CITY NORTHEASTERN DICKSON COUNTY IN TENNESSEE SOUTHEASTERN MONTGOMERY COUNTY IN TENNESSEE * UNTIL 1215 PM CDT * AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF ASHLAND CITY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER ASHLAND CITY ABOUT 1210 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:00 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 9:00 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT SAT AUG 5 2000 SATELLITE SHOWING TOPS GETTING COLDER IN SOUTHWEST KENTUCKY AS THUNDERSTORM ACTIVITY SLIPS SOUTHEAST IN NORTHWbESTERLY FLOW. WILL UPDATE ZONES TO REMOVE THE WORDING MAINLY AFTERNOON THUNDERSTORMS AND BUMP POPS UP A TAD FOR THE NORTHWEST CORNER OF MID STATE. OTHERWISE FORECAST ON TRACK. .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 35 min |
| Aug 5, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Aug 5, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 30 min |
| Aug 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 23 min |
| Aug 5, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Aug 5, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.